Skip to main content
×
Home
    • Aa
    • Aa
  • Get access
    Check if you have access via personal or institutional login
  • Cited by 5
  • Cited by
    This article has been cited by the following publications. This list is generated based on data provided by CrossRef.

    Grbić, Jelena Harper, John Mimura, Mamoru Theriault, Stephen and Wu, Jie 2013. Rank p − 1 mod-p H-spaces. Israel Journal of Mathematics, Vol. 194, Issue. 2, p. 641.


    Scheerer, Hans Stanley, Donald and Tanré, Daniel 2002. Fibrewise construction applied to Lusternik-Schnirelmann category. Israel Journal of Mathematics, Vol. 131, Issue. 1, p. 333.


    Mahowald, Mark E. and Ravenel, Douglas C. 1993. The root invariant in homotopy theory. Topology, Vol. 32, Issue. 4, p. 865.


    Gray, Brayton 1988. On the iterated suspension. Topology, Vol. 27, Issue. 3, p. 301.


    Gray, Brayton 1985. On Toda's fibrations. Mathematical Proceedings of the Cambridge Philosophical Society, Vol. 97, Issue. 02, p. 289.


    ×
  • Mathematical Proceedings of the Cambridge Philosophical Society, Volume 96, Issue 1
  • July 1984, pp. 95-113

Unstable families related to the image of J

  • Brayton Gray (a1)
  • DOI: http://dx.doi.org/10.1017/S0305004100061971
  • Published online: 24 October 2008
Abstract

The object of this paper is to describe certain families of unstable elements in the homotopy groups of spheres at an odd prime. In so doing we completely account for the image of J as possible Hopf invariants of unstable elements. The analogous result for p = 2 was obtained in [13]. In addition we will discuss other periodic phenomena. Our main results have been independently obtained by Bendersky[5] using BP*. Our methods, however, are entirely geometric, and we actually construct the elements, rather than detect them. Our basic tool is the map .All our constructions are made in BΣp and transferred over.

Copyright
Linked references
Hide All

This list contains references from the content that can be linked to their source. For a full set of references and notes please see the PDF or HTML where available.

[1] J. F. Adams . On the groups J(X), IV. Topology 5 (1966), 2171.

[3] D. W. Anderson . The e invariant and the Hopf invariant. Topology 9 (1970), 4954.

[8] B. Gray . On the sphere of origin of infinite families in the homotopy groups of spheres. Topology 8 (1969), 219232.

[9] R. Holzager . Stable splitting of K (G, 1), Proc. Amer. Math. Soc. 31 (1972), 305306.

[10] T. Kambe . The structure of KA-rings of the lens space and their applications. J. Math. Soc. Japan, 18 (1966), 135146.

[13] M. Mahowald . The image of J in the EHP sequence. Annals of Math. 116 (1982), 65112.

[16] P. Selick . Odd primary torsion in πk(S3). Topology 17 (1978), 407412.

[17] P. Selick . A spectral sequence concerning the double suspension. Invent. Math. 64 (1981), 1524.

[21] H. Toda . An important relation in homotopy groups of spheres. Proc. Japan Acad. 43 (1967), 839842.

[22] C. Wilkerson . Genus and cancelation. Topology 14 (1975), 2936.

Recommend this journal

Email your librarian or administrator to recommend adding this journal to your organisation's collection.

Mathematical Proceedings of the Cambridge Philosophical Society
  • ISSN: 0305-0041
  • EISSN: 1469-8064
  • URL: /core/journals/mathematical-proceedings-of-the-cambridge-philosophical-society
Please enter your name
Please enter a valid email address
Who would you like to send this to? *
×